Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
169 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of B complex vitamins?

Dear Doctor,
Right now I'm taking Neurobion (B complex vitamins) as instructed by chiropractor to heal my lower back pain. At the moment also my hair also thinning and some friends suggested me to take Biotin. As per my reading, Biotin also comprised of B complex vitamin. Is it harmful to combine these to supplement together? I'm afraid if it too much of vitamins will cause side effect
Linda,KL
Mon, 23 Jun 2014
Report Abuse
Question is related to
Drug/Medication
General & Family Physician 's  Response
Hello
Thanks for writing to HCM

Biotin, known as vitamin B7 is considered as part of b complex.
both can be combindly taken
Being water soluble vitamins, Vitamin B complex is not stored inside the cells; rather they are excreted in the urine. Because of this, the risk for over dosage is not likely. However, when normal individuals do not need high amounts of vitamin B exceeding the tolerable limit, they are usually at risk for developing over dosage. Over dosage from the B vitamins causes osmosis of water from the interstitial space to the intravascular space in order to dilute the large doses and promote excretion through the urine. Symptoms of Vitamin B over dosage include:

Increased thirst
Flushing of the skin
Excessive urination
Diarrhea
These symptoms are the compensatory mechanism of the body to eliminate the excessive vitamins through the bladder and bowels.
Discuss this with your doctor and then decide
Hope this helps
Take Care.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hello i ve been told to buy some kind of increase efficiency drugs called O2 pills . if you can spare time i would like to know if it has any...

Recent questions on  Biotin

doctor1 MD

Can you name an illness that mimics pyruvate carboxylase deficiency in terms of symptoms (minus mental developmental delays)? My 2-year old and...

doctor1 MD

I have been taking levothyroxine for about 2 years now and about a month or so ago I noticed my hair in the
front of my head is thinning. I started...

doctor1 MD

I am 21.I am suffering from hair loss problem since last four years.Now my hair has become thin and each strand of my hair is very dry and it looks...

doctor1 MD

I am on hcqs200mg,steroids5mg and suffering frm Sle (From past 8yr).my skib over forehead and on upper lips as wellas corner of mouth is becoming...

doctor1 MD

Hey doctor, My gp recently ordered some blood test for me for malabsorption gut issues and pain in my stomach after eating. The tests includes B12,...

doctor1 MD

I am facing hair loss from the centre of my scalp , along with receding hairline

doctor1 MD

What can you tell from fingernails. I have fine ridges running down all my fingernails they until recently were smooth. also recently my right...